Yellow teeth from tonsillectomy in the 60s

Discussion in 'Dental Archive' started by Need To Know, Dec 9, 2003.

  1. Need To Know

    Need To Know Guest

    Hi,

    I had my tonsils removed in the late 60s. I have yellow teeth and many
    dentists have told me this was caused by a pharmaceutical product, the
    use of which has since been discontinued. If I remember correctly, it
    interacted with penicillin and caused discoloration of the teeth. I
    think this might have been exacerbated by the fact that my ever
    practical parents waited for my twin brother to have tonsillitis as
    well so we could be in the hospital together.

    Does anyone know about this? What is the name of this pharmaceutical
    product? I'd like to read more about it.

    Thanks!
     
    Need To Know, Dec 9, 2003
    #1
    1. Advertisements

  2. Need To Know wrote:
    Most cases of staining due to medication (as far as I know) were
    caused by tetracycline antibiotics. They have a strong affinity for
    calcium salts, so they are absorbed by bone and forming teeth. For the
    same reason one should not take tetracyclines at the same time as dairy
    products, as the antibiotic will bind to the calcium salts and not be
    absorbed.
    Tetracyclines are still commonly used, but they shouldn't be given to
    growing children.
    BTW, my parents had my tonsils taken out at the same time as my twin
    brothers'. However, that was in the mid 1950's.

    Steve
     
    Mark & Steven Bornfeld DDS, Dec 9, 2003
    #2
    1. Advertisements

Ask a Question

Want to reply to this thread or ask your own question?

You'll need to choose a username for the site, which only take a couple of moments (here). After that, you can post your question and our members will help you out.